MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL HLX; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-2-4-HX-ES
Medical Device Problem Codes Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the ancillary devices were delivered, a qc-12-40-3d coil was used to form a hoop, and then apb-6-20-hx-ss, apb-4-12-hx-ss, apb-3-6- 3d-es coils were used for filling with no issues.The reported apb-2-4-hx-es coil was selected to finish the procedure.After hydration, the coil was delivered but there was resistance felt in the middle of the echelon-10 microcatheter.The coil was withdrawn, but it was found only the pushwire was left.Under fluoroscopy, it was found the coil was broken in the middle of the microcatheter.The catheter was withdrawn, and the coil was pushed out using a guidewire.It was noted the coil was not stretched, and since the microcatheter was no longer in the correct position, the procedure was completed.There was no damage observed to the microcatheter.It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of a saccular, ruptured aneurysm of the anterior communicating (acom) artery.It was noted the patient's blood flow and vessel tortuosity were normal.
 
Additional Manufacturer Narrative
H6: a0509 applies to the event and was excluded from the previous report in error.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
No additional information received.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received indicated there was no kink or damage observed to the pushwire.
 
Additional Manufacturer Narrative
H3: the echelon 10 appeared to be compatible for use with the axium prime coil as it has a labeled inner diameter (id) of 0.017".The ai to release wire crimps, coupler to ai crimps, and coupler to pusher tube weld are present and intact; indicative of mechanical detachment was not attempted.However, the pusher was found broken at the break indicator (manual detachment location) with the release wire pulling back.The coin was not present against the lumen stop as it was pulling back.The shield coil was present but stretched.Under the microscope, the outer jacket was then removed to gain access the coin.The coin was measured in 3 locations and was found to be within specifications.Measured 0.075mm @ 0.063mm; measured 0.086mm @ 0.127mm; measured 0.099mm @ 0.275mm.The inner diameter of the lumen stop and the inner diameter of the retainer ring were found to be visually acceptable.The lumen stop inner diameter (id) was measured to be 0.00275¿ and found to be within specification (0.00220" minimum - 0.0029" maximum).The retainer ring inner diameter (id) was measured to be 0.00460¿and found to be within specification (0.00455"+/- 0.00010").All other subassemblies appeared to be normal.No other anomalies were observed.No other anomalies were observed.Based on the analysis performed, the axium prime coil was confirmed to have "coil resistance in catheter" and "premature detachment" issues as the pushwire was returned with the implant coil already detached.The pushwire was found broken at the manual detachment location; with the release wire pulling back.Additionally, the coin was not located at the lumen stop as it was pulling back.Pulling back of the coin from the lumen stop may have contributed to the detachment of the implant coil from the pushwire.In addition, the pushwire was also found to bent at several locations.It is likely that these damages occurred when the customer attempted to advance the axium prime coil through the echelon 10 catheter against the resistance.Possible causes for resistance include the use of damaged devices, patient vessel tortuosity and lack of continuous flush during delivery.There was no non-conformance to specifications that led to the resistance during d elivery and premature detachment issues.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key11223073
Report Number2029214-2021-00094
Device Sequence Number14417860
Product Code KRD
UDI-Device Identifier00847536032187
UDI-Public00847536032187
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2023
Device Model NumberAPB-2-4-HX-ES
Device Catalogue NumberAPB-2-4-HX-ES
Device Lot NumberB091613
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2021
Initial Date Received by Manufacturer 01/21/2021
Supplement Date Received by Manufacturer01/21/2021
01/28/2021
04/09/2021
Initial Report FDA Received Date01/25/2021
Supplement Report FDA Received Date01/25/2021
02/09/2021
04/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR